Czechoslovak Mathematical Journal, first online, pp. 1-18

On the geometry of some solvable extensions of the Heisenberg group

Mehri Nasehi, Mansour Aghasi

Received December 14, 2016.   First published March 2, 2018.

Abstract:  In this paper we first classify left-invariant generalized Ricci solitons on some solvable extensions of the Heisenberg group in both Riemannian and Lorentzian cases. Then we obtain the exact form of all left-invariant unit time-like vector fields which are spatially harmonic. We also calculate the energy of an arbitrary left-invariant vector field $X$ on these spaces and obtain all vector fields which are critical points for the energy functional restricted to vector fields of the same length. Furthermore, we determine all homogeneous Lorentzian structures and their types on these spaces and give a complete and explicit description of all parallel and totally geodesic hypersurfaces of these spaces. The non-existence of harmonic maps in the non-abelian case is proved and it is shown that the existence of Einstein, Einstein-like metrics and some equations in the Riemannian case can not be extended to their Lorentzian analogues.
Keywords:  generalized Ricci soliton; harmonicity of vector field; homogeneous Lorentzian structure; parallel hypersurfaces
Classification MSC:  53C30, 53C50, 53C43
DOI:  10.21136/CMJ.2018.0635-16

PDF available at:  Institute of Mathematics CAS

[1] M. Aghasi, M. Nasehi: On the geometrical properties of solvable Lie groups. Adv. Geom. 15 (2015), 507-517. DOI 10.1515/advgeom-2015-0025 | MR 3406478 | Zbl 1328.53062
[2] W. Batat, P. M. Gadea, J. A. Oubiña: Homogeneous Riemannian structures on some solvable extensions of the Heisenberg group. Acta Math. Hung. 138 (2013), 341-364. DOI 10.1007/s10474-012-0232-5 | MR 3018195 | Zbl 1299.53117
[3] W. Batat, S. Rahmani: Isometries, geodesics and Jacobi fields of Lorentzian Heisenberg group. Mediterr. J. Math. 8 (2011), 411-430. DOI 10.1007/s00009-010-0070-z | MR 2824590 | Zbl 1232.53057
[4] R. R. Bouckaert: A probabilistic line breaking algorithm. Advances in Artificial Intelligence. Proc. 16th Australian Conf. on AI, Perth, 2003 (T. D. Gedeon et al., eds.). Lecture Notes in Comput. Sci. 2903. Lecture Notes in Artificial Intelligence. Springer, Berlin, 2003, 390-401. DOI 10.1007/b94701 | MR 2150003 | Zbl 1205.68488
[5] G. Calvaruso: Harmonicity properties of invariant vector fields on three-dimensional Lorentzian Lie groups. J. Geom. Phys. 61 (2011), 498-515. DOI 10.1016/j.geomphys.2010.11.001 | MR 2746133 | Zbl 1221.53093
[6] G. Calvaruso: Harmonicity of vector fields on four-dimensional generalized symmetric spaces. Cent. Eur. J. Math. 10 (2012), 411-425. DOI 10.2478/s11533-011-0109-9 | MR 2886549 | Zbl 1246.53083
[7] G. Calvaruso: Three-dimensional homogeneous generalized Ricci solitons. Avaible at arXiv:1503.07767v2  [math.DG].
[8] G. Calvaruso, M. Castrillón López: Cyclic Lorentzian Lie groups. Geom. Dedicata 181 (2016), 119-136. DOI 10.1007/s10711-015-0116-2 | MR 3475742 | Zbl 1341.53106
[9] B. De Leo, J. Van Der Veken: Totally geodesic hypersurfaces of four-dimensional generalized symmetric spaces. Geom. Dedicata 159 (2012), 373-387. DOI 10.1007/s10711-011-9665-1 | MR 2944538 | Zbl 1247.53076
[10] P. M. Gadea, J. C. González-Dávila, J. A. Oubiña: Cyclic metric Lie groups. Monatsh. Math. 176 (2015), 219-239. DOI 10.1007/s00605-014-0692-5 | MR 3302156 | Zbl 1321.53057
[11] P. M. Gadea, J. A. Oubiña: Homogeneous pseudo-Riemannian structures and homogeneous almost para-Hermitian structures. Houston J. Math. 18 (1992), 449-465. MR 1181794 | Zbl 0760.53029
[12] O. Gil-Medrano, A. Hurtado: Spacelike energy of timelike unit vector fields on a Lorentzian manifold. J. Geom. Phys. 51 (2004), 82-100. DOI 10.1016/j.geomphys.2003.09.008 | MR 2078686 | Zbl 1076.53086
[13] A. Gray: Einstein-like manifolds which are not Einstein. Geom. Dedicata 7 (1978), 259-280. DOI 10.1007/BF00151525 | MR 0505561 | Zbl 0378.53018
[14] M. Nasehi: Parallel and totally geodesic hypersurfaces of 5-dimensional 2-step homogeneous nilmanifolds. Czech. Math. J. 66 (2016), 547-559. DOI 10.1007/s10587-016-0274-x | MR 3519620 | Zbl 06604485
[15] M. Nasehi, M. Aghasi: On the geometrical properties of hypercomplex four-dimensional Lie groups. Georgian Math. J. 25, (2018), 1-10. DOI 10.1515/gmj-2018-0003
[16] P. Nurowski, M. Randall: Generalized Ricci solitons. J. Geom. Anal. 26 (2016), 1280-1345. DOI 10.1007/s12220-015-9592-8 | MR 3472837 | Zbl 1343.53018
[17] S. Rahmani: Métriques de Lorentz sur les groupes de Lie unimodulaires de dimension trois. J. Geom. Phys. 9 (1992), 295-302. (In French.) DOI 10.1016/0393-0440(92)90033-W | MR 1171140 | Zbl 0752.53036
[18] N. Rahmani, S. Rahmani: Lorentzian geometry of the Heisenberg group. Geom. Dedicata 118 (2006), 133-140. DOI 10.1007/s10711-005-9030-3 | MR 2239452 | Zbl 1094.53065
[19] H. Shin, Y. W. Kim, S.-E. Koh, H. Y. Lee, S.-D. Yang: Ruled minimal surfaces in the three-dimensional Heisenberg group. Pac. J. Math. 261 (2013), 477-496. DOI 10.2140/pjm.2013.261.477 | MR 3037577 | Zbl 1347.53050

Affiliations:   Mehri Nasehi, Mansour Aghasi, Department of Mathematical Sciences, Isfahan University of Technology, Daneshgah e Sanati Hwy, Isfahan, 84156-83111, Khomeyni Shahr, Iran, e-mail:;

PDF available at: